Popping Tylenol vaccination? Make sure you don’t drink too much of it

Tylenol is one of those things that many of us always have on hand. Now that we are all on our way to being fully vaccinated, Tylenol is a good precaution when it comes to avoiding bothersome side effects like an sore arm. And while it’s an over-the-counter drug, there are some substances that shouldn’t mix with it. That list includes obvious substances like alcohol and less obvious ones like coffee.

A study published in the journal Chemical Research in Toxicology found that consuming large amounts of caffeine while taking acetaminophen, the compound in Tylenol, can cause liver damage. The study showed that caffeine tripled the amount of a toxic product called N-acetyl-p-benzoquinone imine (NAPQI), which is a key enzyme the liver makes when it breaks down paracetamol.

RELATED: What’s Safe To Do Indoors Without a Face Mask? Here is a breakdown

Photo by Jira via rawpixel.com

Researchers said this process is similar to that of people who consume large amounts of alcohol and take acetaminophen at the same time. Although drugs often react to other substances, it is important to know that these are not limited to alcohol or other drugs.

Study researchers say that some people may need to be more careful when taking Tylenol and caffeine, especially those taking other medications (especially anti-epileptic drugs) and / or drinking a lot of alcohol, as all of these substances alone put a strain on the liver.

RELATED: This Increases Your Risk of Heart Disease

Caffeine is present in many things, from soft drinks to coffee, and while a side effect is unlikely, it is important to be careful. To avoid minor complications such as insomnia, nervousness, and irritability, the researchers recommend avoiding extra servings of caffeine when taking acetaminophen. If you experience reactions such as fever, nausea, or loss of appetite, it is important to stop using Tylenol products and see a doctor.

Post a comment:

Your email address will not be published.